Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 5, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 26, 2012, 9:40 AM PST for 7 counties in Washington; 6 counties in Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 9:40 AM PST (17:40 UTC)
- Expired
- Jan 26, 2012, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 5.7 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS76 KPDT 261740 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 940 AM PST THU JAN 26 2012 ...VERY WINDY ACROSS PORTIONS OF THE COLUMBIA BASIN TODAY... .HIGH PRESSURE BUILDING IN FROM THE PACIFIC BEHIND LAST NIGHT'S SYSTEM HAS CAUSED SURFACE PRESSURE GRADIENTS TO BECOME QUITE STRONG. AS A RESULT VERY WINDY CONDITIONS HAVE DEVELOPED ACROSS PORTIONS OF THE COLUMBIA BASIN. THESE WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON. ORZ044-507-508-WAZ026-028-029-270000- /O.NEW.KPDT.WI.Y.0005.120126T1740Z-120127T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG... THORP...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 940 AM PST THU JAN 26 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING IN THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON. THESE WINDS WILL PEAK BETWEEN 11 AM AND 2 PM, THEN SLOWLY DECREASE. MEANWHILE WINDS IN THE KITTITAS VALLEY WILL CONTINUE AT THEIR CURRENT STRENGTH, THEN START TO DECREASE AFTER 2 PM. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 39 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS, ESPECIALLY THOSE IN HIGH PROFILE VEHICLES, SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
819 WWUS76 KPDT 261828 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1028 AM PST THU JAN 26 2012 ...VERY WINDY ACROSS PORTIONS OF THE AREA TODAY... .HIGH PRESSURE BUILDING IN FROM THE PACIFIC BEHIND LAST NIGHT'S SYSTEM HAS CAUSED SURFACE PRESSURE GRADIENTS TO BECOME QUITE STRONG. AS A RESULT VERY WINDY CONDITIONS HAVE DEVELOPED ACROSS PORTIONS OF THE COLUMBIA BASIN AND COLUMBIA GORGE ALONG WITH SURROUNDING VALLEYS. THESE WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON. ORZ041-WAZ024-027-521-270000- /O.EXA.KPDT.WI.Y.0005.000000T0000Z-120127T0000Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...BICKLETON...GOLDENDALE 1028 AM PST THU JAN 26 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL PEAK BETWEEN 11 AM AND 2 PM...THEN SLOWLY DECREASE. * WINDS: WEST WINDS OF 30 TO 39 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ044-507-508-WAZ026-028-029-270000- /O.CON.KPDT.WI.Y.0005.000000T0000Z-120127T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...ELLENSBURG... THORP...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 1028 AM PST THU JAN 26 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING IN THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON. THESE WINDS WILL PEAK BETWEEN 11 AM AND 2 PM...THEN SLOWLY DECREASE. MEANWHILE, WINDS IN THE KITTITAS VALLEY WILL CONTINUE AT THEIR CURRENT STRENGTH...THEN START TO DECREASE AFTER 2 PM. * WINDS: SOUTHWEST TO WEST WINDS OF 30 TO 39 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
656 WWUS76 KPDT 270005 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 405 PM PST THU JAN 26 2012 ORZ041-044-507-508-WAZ024-026>029-521-270115- /O.EXP.KPDT.WI.Y.0005.000000T0000Z-120127T0000Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 405 PM PST THU JAN 26 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS HAVE DIMINISHED ACROSS THE COLUMBIA BASIN AND ADJACENT VALLEYS. BREEZY WEST WINDS WILL CONTINUE THROUGH EARLY EVENING IN SOME LOCATIONS. WINDS WILL BECOME LIGHT LATER TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:20 AM PST, 20 minutes earlier.
Area forecast discussion, Jan 26, 9:20 AM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 920 AM PST THU JAN 26 2012 .SHORT TERM...UPDATE...THE LATEST PACIFIC SYSTEM CONTINUES TO MOVE RAPIDLY THROUGH THE REGION. THIS SYSTEM SHOULD LARGELY BE EAST OF OUR AREA BY NOON. THUS ONLY EXPECT LINGERING SHOWERS LATE THIS MORNING AND THIS AFTERNOON, MAINLY OVER THE MOUNTAINS DUE TO UPSLOPE AFFECTS. AS SUCH NUDGED POPS DOWN A BIT FOR MID MORNING OVER OUR WESTERN AND COLUMBIA BASIN ZONES, AND LOWERED POPS ACROSS THE BOARD FOR LATE MORNING ONWARD. UPPER JET IS DRIVING INTO WASHINGTON WITH A DECENT WEST TO EAST SURFACE GRADIENT DEVELOPING ACROSS THE AREA. THUS HAVE INCREASED WINDS AREAWIDE, ESPECIALLY OVER THE BASIN. WINDS AT THE PENDLETON AIRPORT AND AT OLEX (IN GILLIAM COUNTY) HAVE NUDGED INTO LOW END ADVISORY. WILL HAVE TO KEEP AN EYE ON THINGS AS A SOME BASIN ZONES MAY NEED ADVISORIES TODAY. 90 .LONG TERM...PREVIOUS DISCUSSION...A DISTURBANCE WILL TRACK ACROSS THE TWO STATE AREA SATURDAY WITH INCREASING CLOUDS AND SHOWERS EXPECTED. AS THIS SYSTEM PUSHES EAST...THE NEXT STORM SYSTEM WILL TAKE AIM ON OUR AREA SUNDAY. THE LATEST MODEL RUN SEEMED TO HAVE SLOWED THE SYSTEM DOWN SOME AND THE BRUNT OF THE SHOWERS SHOULD AFFECT THE REGION SUNDAY AFTERNOON AND NIGHT WITH THE PASSAGE OF THE COLD FRONT. IN ADDITION PRESSURE GRADIENTS COULD BE TIGHT WITH BREEZY CONDITIONS POSSIBLE. ANOTHER DISTURBANCE SWINGS THROUGH THE REGION EARLY MONDAY WITH ANOTHER TO FOLLOW MONDAY NIGHT KEEPING THE UNSETTLED WEATHER INTO NEXT WEEK. A WEAK RIDGE OF HIGH PRESSURE PROVIDES A BRIEF BREAK ON TUESDAY BEFORE THE NEXT CHANCE FOR SHOWERS ON WEDNESDAY. HIGH TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL BEFORE COOLING SOME ON MONDAY WITH THE PASSAGE OF THE COLD FRONT. && .AVIATION...18Z TAFS...OVERALL VFR CONDITIONS ARE EXPECTED FOR OVER THE NEXT 24 HOURS. HOWEVER...THERE WILL BE SOME VERY WINDY CONDITIONS TO DEAL WITH OVER THE NEXT 6 TO 10 HOURS WITH SUSTAINED SURFACE WINDS 20 TO 30 KNOTS AND GUSTS 40 TO 50 KNOTS. WINDS ALOFT WILL BE STRONGER. WINDS WILL BEGIN TO DECREASE THIS EVENING THEN BECOMING LIGHT OVERNIGHT AND EARLY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... PDT 51 24 40 24 / 20 10 0 0 ALW 52 27 40 26 / 20 10 0 0 PSC 52 24 39 23 / 0 10 0 0 YKM 43 18 36 21 / 10 10 0 0 HRI 50 25 40 25 / 10 10 0 0 ELN 41 17 33 19 / 10 10 0 0 RDM 47 21 43 20 / 20 10 0 0 LGD 45 23 36 22 / 60 20 0 0 GCD 44 25 39 24 / 60 10 0 0 DLS 46 27 41 26 / 20 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN FRIDAY : GREEN SATURDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/97/91
Hazardous weather outlook, Jan 26, 5:00 AM PST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST THU JAN 26 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 271230- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 500 AM PST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER SYSTEM WILL MOVE ACROSS THE AREA WITH RAIN AND HIGHER ELEVATION SNOW EXPECTED MAINLY IN THE MOUNTAINS THIS MORNING THEN TAPERING OFF IN THE AFTERNOON. UP TO 3 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET. BREEZY WINDS WILL BE OVER PORTIONS OF THE COLUMBIA BASIN IN THE AFTERNOON. CLEARING SKIES AND LIGHT WINDS TONIGHT WILL LEAD TO MUCH COOLER OVERNIGHT TEMPERATURES THAN THE LAST COUPLE OF NIGHTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION ON FRIDAY AND SATURDAY WITH DRY AND CALM CONDITIONS. A MORE ACTIVE WEATHER PATTERN WILL RESUME SUNDAY WITH A SERIES OF WEATHER SYSTEMS MOVING THROUGH THE REGION ON SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Wind Advisories in Washington, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.